Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 11, 2021, 6:58 PM CDT for Hart County, Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 11, 2021, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
County Hart County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:04 PM CDT | TSTM WND DMG | 1 W Upton, KY | POWER LINES DOWN IN UPTON. |
| Jun 11, 7:09 PM CDT | TSTM WND DMG | 2 N Bonnieville, KY | TREES DOWN BLOCKING 31W JUST NORTH OF BONNIEVILLE. ALSO SEVERAL REPORTS OF BARNS DAMAGED BY WIND. TIME BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
382 WWUS83 KLMK 112358 SPSLMK Special Weather Statement National Weather Service Louisville KY 758 PM EDT Fri Jun 11 2021 KYZ028-053-063-064-120045- Hart-Hardin-Larue-Green- 758 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GREEN... SOUTHWESTERN LARUE...EASTERN HART AND SOUTH CENTRAL HARDIN COUNTIES... At 757 PM EDT/657 PM CDT/, a strong thunderstorm was located 9 miles southwest of Hodgenville, moving south at 30 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Munfordville, Monroe, Upton, Sonora, Bonnieville, Wabash, Rowletts, Lobb, Donansburg and Flint Hill. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3751 8600 3758 8579 3723 8556 3715 8586 TIME...MOT...LOC 2357Z 338DEG 26KT 3748 8586 $$ MJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:45 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 11, 6:45 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Louisville KY 745 PM EDT Fri Jun 11 2021 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 618 PM EDT Fri Jun 10 2021 Strong thunderstorms will continue to move through portions of north- central and east-central KY this evening. Some of these storms may be briefly severe over the next hour. Surface mesoanalysis shows a moderately unstable atmosphere with MLCAPE values in the 1500-2000 J/kg range. Effective shear remains quite marginal with values of less than 30 knots. Best effective shear values reside west of the Natcher Parkway across western KY. Thunderstorms are developing along outflow boundaries and additional convection will likely be focused around these. Over the next hour, best convective development will be along and just east of I-65 with a southward moving outflow boundary pushing through the Louisville Metro area. Pulse type storms with the potential of 50-60 MPH wind gusts will be the primary hazard. Second area of convection will be focused over portions of Mercer, Garrard, Boyle, and perhaps northern Lincoln counties of east- central KY. Marginally severe wind gusts to 60 MPH and possibly pea- marble sized hail will be the primary hazards with this activity. Soils are also saturated in some areas which may result in some localized flooding, especially where storms train. Overall residence time of these storms is low given their propagation along aforementioned outflow boundaries. However, a few flash flood warnings may be required in areas that have seen repeated rainfall this week. && .Short Term...(This evening through Saturday) Issued at 237 PM EDT Fri Jun 11 2021 Expect another afternoon of scattered showers and thunderstorms. Surface analysis places center of low pressure over central Ohio with two notable troughs, one extending SW across central KY and another extending W across central Indiana. Current radar shows scattered convection firing up along and ahead of both of these features with much less coverage over southern Indiana south to the Parkways. Overall environment is moist and unstable with SBCAPE values exceeding 3000 J/kg and PWAT's from 1.70 to 1.90 inches. But with shear values remaining low, the main threat continues to be heavy localized rainfall and potential for flooding. But it should be noted that hi-res models advertise less coverage today than yesterday as RAP soundings do show a subtle 7H warm nose. But with that said, overall environment continues to be conducive for convective development. Clearing overnight once again will lead to stratus and fog development, especially from the Bluegrass to the Lake Cumberland area. Fog should quickly dissipate after sunrise with stratus lingering for a few hours. Saturday morning min temps will range in the upper 60s to low 70s. GEFS Integrated Water Vapor Transport shows the atmospheric river weakening over the OH Valley, but still maintaining a presence over the region through Saturday night as PWATs drop to around 1.50 inches. This will allow for another afternoon of chance showers and thunderstorms, though the chance is slight. As the low moves farther east, ridging aloft builds in bringing drier air that should limit convection tomorrow afternoon. Best chances will be across southern Indiana and along the Ohio River. Highs for Saturday will push into the upper 80s to low 90s. And with dew points in the low 70s, real- feel temperatures will be in the mid to upper 90s. So stay hydrated and seek shade! .Long Term...(Saturday night through Friday) Issued at 152 PM EDT Fri Jun 11 2021 A ridge west/trof east upper height pattern will be the rule for the upcoming week. On Sunday a broad, weak surface trough will slide through the Ohio Valley from north to south. Mid-level lapse rates, 700mb winds, and 0-6km bulk shear will be weak along with some slight upper ridging. Nevertheless, there will be plenty of moisture and instability for even a subtle boundary to work with, so will keep scattered showers/storms in the forecast with a diurnal peak in the afternoon/early evening. Current timing indicates the best chances will be in southern and eastern sections of central Kentucky. Another weak boundary is expected to slip through the region Monday night, but with little fanfare with its passage taking place at a time of low instability and weakening wind energy aloft. Depending on timing, a stray shower or storm could develop in southern Indiana in the late afternoon or early evening, but with sounding progs showing dry air aloft and some capping, will keep the general forecast dry for now. The forecast for the rest of the work week will also be dry at this time, with better rain chances associated with the main storm track across Canada (north of a powerful upper ridge that will be roasting the American Southwest where exceptional drought is already well established), along the eastern seaboard closer to the axis of the eastern upper trough, and on the central Gulf Coast in a plume of moisture coming up from the Bay of Campeche and Gulf of Mexico. Temperatures will be fairly typical for this time of year, although on Wednesday areas east of Interstate 65 may not make it out of the 70s. && .Aviation...(00Z TAF Issuance) Issued at 745 PM EDT Fri Jun 11 2021 VCTS near HNB and LEX will be ending soon as peak heating is lost. Expect to see mostly clear to partly cloudy skies overnight, which could be enough clearing to support some MVFR and isolated IFR fog conditions before sunrise tomorrow. Guidance suggests the best chance to have lowest visibilities and ceilings will be over the Bluegrass region. Another round of late afternoon showers and thunderstorms are possible across the region, but will only mention here in the discussion at this time. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...MJ Short Term...CG Long Term...13 Aviation...CJP
Hazardous weather outlook, Jun 11, 1:44 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 244 PM EDT Fri Jun 11 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 244 PM EDT Fri Jun 11 2021 /144 PM CDT Fri Jun 11 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Slow-moving showers and thunderstorms will produce localized torrential downpours tonight. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will be possible through the weekend. These thunderstorms will be capable of torrential rainfall. Areas that see repeated thunderstorms over a short time could experience localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall and flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/13
In the hours before
Special weather statement, Jun 11, 5:59 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Louisville KY 659 PM EDT Fri Jun 11 2021 KYZ039>041-047-048-056-112345- Mercer-Woodford-Fayette-Jessamine-Garrard-Anderson- 659 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER...WOODFORD... NORTHWESTERN GARRARD...NORTHEASTERN ANDERSON...WESTERN JESSAMINE AND WEST CENTRAL FAYETTE COUNTIES... At 659 PM EDT, a strong thunderstorm was located over Versailles, moving south at 25 mph. Winds in excess of 40 mph, torrential rainfall, and pea size hail are possible with this storm. Locations impacted include... Nicholasville, Lawrenceburg, Versailles, Harrodsburg, Wilmore, Burgin, Oregon, Bondville, Jessamine and Dixon Town. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3809 8491 3814 8469 3781 8451 3773 8483 TIME...MOT...LOC 2259Z 343DEG 22KT 3804 8477 MJ
Special weather statement, Jun 11, 6:01 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
701 PM EDT Fri Jun 11 2021
KYZ025-028-029-045-046-053-054-120000-
Bullitt-Marion-Washington-Nelson-Meade-Hardin-Larue-
701 PM EDT Fri Jun 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NELSON...SOUTHEASTERN
MEADE...LARUE...NORTHERN MARION...SOUTHWESTERN WASHINGTON...EASTERN
HARDIN AND SOUTHWESTERN BULLITT COUNTIES...
At 701 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 16 miles southeast of Brandenburg to 8
miles east of Elizabethtown to Bardstown. Movement was southeast at
20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Elizabethtown, Bardstown, Lebanon, Hodgenville, Springfield,
Radcliff, Vine Grove, Lebanon Junction, New Haven and Loretto.
LAT...LON 3761 8598 3744 8579 3762 8504 3788 8536
3792 8589 3784 8605
TIME...MOT...LOC 2301Z 312DEG 17KT 3782 8598 3773 8572 3780 8546
MJLocal storm report, Jun 11, 6:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 SE VALLEY STATION 38.08N 85.83W
06/11/2021 JEFFERSON KY PUBLIC
TREES DOWN ALONG BLEVINS GAP ROAD BETWEEN
VALLEY STATION AND FAIRDALE.
&&Special weather statement, Jun 11, 6:25 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
725 PM EDT Fri Jun 11 2021
KYZ066-077-120015-
Casey-Adair-
725 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT CASEY AND NORTHEASTERN ADAIR
COUNTIES...
At 725 PM EDT/625 PM CDT/, a strong thunderstorm was located 8 miles
northeast of Liberty, moving south at 40 mph.
Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Liberty, Peytons Store, Mintonville, Lawhorn Hill, Windsor, Teddy,
Gilpin, Walltown, Jacktown and Lanhamtown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3711 8497 3719 8504 3715 8507 3716 8507
3726 8506 3731 8516 3738 8513 3741 8505
3755 8503 3753 8499 3753 8490 3755 8485
3747 8486 3743 8485 3736 8472 3731 8471
3729 8472 3724 8472 3712 8489 3710 8494
TIME...MOT...LOC 2325Z 008DEG 33KT 3742 8485
MJSpecial weather statement, Jun 11, 6:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 758 PM EDT Fri Jun 11 2021 KYZ028-053-063-064-120045- Hart-Hardin-Larue-Green- 758 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GREEN... SOUTHWESTERN LARUE...EASTERN HART AND SOUTH CENTRAL HARDIN COUNTIES... At 757 PM EDT/657 PM CDT/, a strong thunderstorm was located 9 miles southwest of Hodgenville, moving south at 30 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Munfordville, Monroe, Upton, Sonora, Bonnieville, Wabash, Rowletts, Lobb, Donansburg and Flint Hill. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3751 8600 3758 8579 3723 8556 3715 8586 TIME...MOT...LOC 2357Z 338DEG 26KT 3748 8586 MJ
Special weather statement, Jun 11, 6:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
758 PM EDT Fri Jun 11 2021
KYZ054-065-066-120045-
Marion-Taylor-Casey-
758 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION...
NORTHEASTERN TAYLOR AND NORTHWESTERN CASEY COUNTIES...
At 758 PM EDT, a strong thunderstorm was located near Lebanon, moving
southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lebanon, Bradfordsville, Bass, Feathersburg, Jacktown, Poplar Corner,
Merrimac, Calvary, Mannsville and Greenbriar.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3728 8521 3759 8530 3763 8506 3757 8503
3755 8504 3755 8503 3739 8496 3731 8515
3731 8518 3729 8519
TIME...MOT...LOC 2358Z 335DEG 19KT 3757 8517
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:40 PM CDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 4:48 AM CDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 1:46 PM CDT | Special Weather Statement | LMK | Clinton | 44 min |
| Jun 11, 4:07 PM CDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| Jun 11, 4:21 PM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jun 11, 4:28 PM CDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine, Madison | 47 min |
| Jun 11, 4:31 PM CDT | Special Weather Statement | LMK | Jefferson, Oldham | 59 min |
| Jun 11, 4:32 PM CDT | Special Weather Statement | LMK | Henry | 28 min |
| Jun 11, 4:41 PM CDT | Flash Flood Warning | LMK | Clark | 2 hr |
| Jun 11, 4:46 PM CDT | Areal Flood Advisory | LMK | Fayette, Garrard, Jessamine, Madison | 3 hr |
| Jun 11, 4:53 PM CDT | Areal Flood Advisory | LMK | Casey, Lincoln | 3 hr |
| Jun 11, 4:59 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jun 11, 5:05 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 29 min |
| Jun 11, 5:20 PM CDT | Special Weather Statement | LMK | Bullitt | 55 min |
| Jun 11, 5:23 PM CDT | Special Weather Statement | LMK | Anderson, Boyle, Garrard, Lincoln, Mercer | 67 min |
| Jun 11, 5:32 PM CDT | Areal Flood Advisory | LMK | Anderson, Franklin, Garrard, Lincoln, Mercer, Woodford | 3 hr |
| Jun 11, 5:35 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 25 min |
| Jun 11, 5:59 PM CDT | Special Weather Statement | LMK | Jessamine, Woodford | 46 min |
| Jun 11, 6:01 PM CDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 59 min |
| Jun 11, 6:25 PM CDT | Special Weather Statement | LMK | Casey | 50 min |
| Jun 11, 6:58 PM CDT | Special Weather Statement | LMK | Marion | 47 min |
| Jun 11, 3:41 PM CDT | Special Weather Statement | LMK | Clark, Scott | 34 min |
| Jun 11, 4:14 PM CDT | Special Weather Statement | LMK | Clark | 31 min |
| Jun 11, 5:43 PM CDT | Special Weather Statement | LMK | Dubois | 62 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.